Loading....
Coupon Accepted Successfully!

Pharmacology

Open Flashcards

CNS Part- 2

Question
28 out of 42
 

Which of the following statements concerning adverse effects of antipsychotic drugs is accurate?



A The late-occurring choreoathetoid movements caused by conventional antipsychotic drugs are reduced by antimuscarinic agents

B Retinal pigmentation is a dose-dependent toxic effect of clozapine

C Uncontrollable restlessness in a patient taking antipsychotic medications is alleviated by increasing the drug dose

D Acute dystonic reactions occur very infrequently with olanzapine

E Blurring of vision and urinary retention are common side effects of haloperidol

Ans. D Acute dystonic reactions occur very infrequently with olanzapine

a. Muscarinic blockers exacerbate tardive dyskinesias.

b. Akathisia (uncontrollable restlessness) resulting from antipsychotic drugs may be relieved by a reduction in dosage.

c. Retinal pigmentation may occur with thioridazine, not clozapine.

d. Olanzapine has minimal dopamine receptor blocking action and is unlikely to cause acute dystonias,

CNS Part- 2 Flashcard List

42 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)
15)
16)
17)
18)
19)
20)
21)
22)
23)
24)
25)
26)
27)
28)
29)
30)
31)
32)
33)
34)
35)
36)
37)
38)
39)
40)
41)
42)